Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 31, 2012, 11:42 PM EDT for Elk County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 11:42 PM EDT (03:42 UTC)
- Expired
- Aug 1, 2012, 12:45 AM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
County Elk County, PA
The radar
The State College radar (KCCX), 66 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS81 KCTP 010342
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT TUE JUL 31 2012
PAZ010-017-010445-
CLEARFIELD PA-ELK PA-
1142 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN CLEARFIELD COUNTY
AND SOUTHEASTERN ELK COUNTY THROUGH 1245 AM EDT...
AT 1138 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDY CAMP...MOVING
EAST AT 20 MPH.
BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT FORCE...MEDIX RUN AND BENEZETTE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
255.
LAT...LON 4142 7842 4140 7841 4140 7826 4120 7830
4125 7874 4127 7876 4128 7879 4133 7881
4139 7875
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:49 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 31, 9:49 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 949 PM EDT TUE JUL 31 2012 .SYNOPSIS... WEAK LOW PRESSURE MOVING EASTWARD FROM THE GREAT LAKES AREA WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO WED. WEAK HIGH PRESSURE WILL BRING LESS HUMID AND MAINLY DRY WEATHER FOR THU INTO FRI. A SW FLOW OF MORE HUMID AIR WILL WORK BACK INTO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... RADAR SHOWING CONVECTIVE ACTIVITY BEGINNING TO DECREASE IN COVERAGE/INTENSITY LATE THIS EVENING FROM LOSS OF HEATING. HOWEVER...LG SCALE FORCING AHEAD OF APPROACHING SHORTWAVE SHOULD SUSTAIN SCT SHRA/TSRA THRU THE NIGHT. FOCUS SHOULD SHIFT FROM THE ALLEGHENY MTNS EASTWARD TO THE SUSQ VALLEY OVERNIGHT BASED ON MDL EVOLUTION OF LL JET AND AXIS OF HIGHEST PWATS. PARTIAL CLEARING...LGT WIND AND WET GROUND WILL LIKELY RESULT IN PATCHY FOG LATE TONIGHT. LOW TEMPS WILL BE NEAR NORMAL OR JUST ABOVE NORMAL. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... STILL A CHC OF SHOWERS AND STORMS WED AFT...BUT LESS CHC THAN TODAY...AS THE UPPER LVL SUPPORT MOVES EASTWARD...AND SLIGHTLY DRIER AIR WORKS IN LATE. SHEAR PROFILES REMAIN WEAK. HOWEVER...MUCH LIKE TODAY...ENOUGH INSTABILITY MAY BE PRESENT BY AFTN FOR A FEW ISOLD SVR CELLS. ENS MEAN 850MB TEMPS SUPPORT HIGHS CLOSE TO AVERAGE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL PATTERN WILL REMAIN FAIRLY CONSISTENT ACROSS THE CONUS THROUGHOUT THE EXTENDED...WITH SLIGHT MODIFICATIONS TAKING PLACE IN THE MEAN UPPER RIDGE POSITIONS OVER THE FOUR CORNERS REGION AND SOUTHERN PLAINS AS WELL AS THE WESTERN ATLANTIC. A TRANSITION FROM NORTHWEST FLOW ALOFT ASSOCIATED WITH THE MEAN UPPER TROF ALONG THE EASTERN SEABOARD TO A MORE ZONAL FLOW IS SEEN FOR LATE THIS WEEK AND EARLY THIS WEEKEND...FOLLOWED BY A BRIEF INFLUX OF MUCH WARMER AND MORE HUMID AIR LATE THIS WEEKEND AS BERMUDA HIGH AMPLIFIES AHEAD OF A VIGOROUS TROF SLICING ACROSS THE NORTHERN AND CENTRAL GREAT LAKES SUNDAY NIGHT. THIS UPPER TROF WILL CROSS THE NORTHEAST UNITED STATES ON MONDAY...FOLLOWED BY MUCH LOWER DEEPER LAYER MOISTURE AND SURFACE DEWPOINTS LATE MONDAY AND TUESDAY. INCREASED DEEP LAYER MOISTURE ACCOMPANIES THE TRANSITION TO ZONAL UPPER FLOW LATER THIS WEEK...FOLLOWED BY A POTENTIALLY SIGNIFICANT SURGE OF SUBTROPICAL MOISTURE FROM THE GULF COAST STATES AHEAD OF THE VIGOROUS GREAT LAKES TROF MONDAY AND MONDAY NIGHT. A SHARP FROPA IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACCOMPANIED BY LOCALLY STRONG STORMS AND HEAVY DOWNPOURS. UPPER LEVEL RIDGE AND SFC HIGH PRESSURE BUILD IN FOR TUESDAY AND WEDNESDAY BRINGING A MUCH DRIER AIRMASS AND COMFORTABLE HUMIDITY TO THE REGION...ALTHOUGH EMBEDDED UPPER DISTURBANCES WILL STILL BRING ISOLATED SHOWER THREATS EACH DAY. NEAR NORMAL TEMPERATURES WILL BRIEFLY SURGE TO ABOVE NORMAL LATE SAT AND SUNDAY AHEAD OF THE STRONG COLD FRONT DROPPING SOUTHEAST SE LATER SUNDAY INTO MONDAY...TRIMMING TEMPS AND HUMIDITY BACK TO NORMAL VALUES. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD SLOWLY WEAKEN AND BECOME LESS WIDESPREAD ONCE WE ARE PAST MAX HEATING. STILL A CHC OF SHOWERS LATE TONIGHT INTO EARLY WED. LOWER CIGS AND FOG LIKELY LATER TONIGHT...GIVEN RATHER HIGH DEWPOINTS IN PLACE. SOME CHC OF SHOWERS AND THUNDERSTORMS WED AFT...BUT LESS CHC. MOST OF THU AND FRIDAY SHOULD BE DRY...BUT CHC OF FOG EACH MORNING. A SW FLOW OF MORE HUMID AIR EXPECTED THIS WEEKEND. WHILE THERE COULD BE A SHOWER OR STORM...MUCH OF THE TIME SHOULD BE DRY. OUTLOOK... THU...FOG POSSIBLE EARLY...OTHERWISE VFR. FRI-SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/MARTIN NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD/MARTIN LONG TERM...DEVOIR AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT TUE JUL 31 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 343 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 8:56 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT TUE JUL 31 2012
PAZ010>012-037-041-042-046-010130-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
856 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...LYCOMING...
NORTHWESTERN SULLIVAN...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK AND
SOUTHEASTERN TIOGA COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CLINTON...ELK...LYCOMING...SULLIVAN AND TIOGA COUNTIES AT 853 PM EDT.
THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 21 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14...STATE ROAD 120.
LAT...LON 4185 7690 4161 7687 4157 7667 4123 7692
4118 7779 4118 7789 4125 7790 4121 7797
4116 7799 4116 7803 4122 7810 4123 7824
4128 7842 4142 7732 4187 7694
FORECASTER: CRSpecial weather statement, Jul 31, 9:05 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
905 PM EDT TUE JUL 31 2012
PAZ006-011-012-017-018-037-041-042-045-046-010130-
CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-POTTER PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
905 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT CLINTON...LYCOMING...NORTHEASTERN
CLEARFIELD...NORTHERN CENTRE...SOUTHEASTERN CAMERON...SOUTHEASTERN
POTTER...SOUTHERN TIOGA AND WESTERN SULLIVAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CENTRE...CLEARFIELD...CLINTON...LYCOMING...POTTER...SULLIVAN AND
TIOGA COUNTIES AT 902 PM EDT. THE STRONG THUNDERSTORMS WERE
STATIONARY.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 142 AND 153...I-180 BETWEEN MILE MARKERS 18
AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.
LAT...LON 4137 7660 4115 7704 4117 7735 4108 7759
4109 7763 4093 7794 4119 7838 4124 7833
4123 7824 4131 7824 4154 7795 4175 7704
FORECASTER: CRSpecial weather statement, Jul 31, 9:26 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EDT TUE JUL 31 2012
PAZ011-012-017>019-037-041-045-046-010200-
CAMERON PA-CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-TIOGA PA-
926 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...LYCOMING...
NORTHEASTERN CLEARFIELD...SOUTHEASTERN TIOGA AND SOUTHERN CAMERON
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CENTRE...CLEARFIELD...CLINTON...LYCOMING AND TIOGA COUNTIES AT 921 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 35
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS...ESPECIALLY BETWEEN BELLEFONTE NORTHEAST TO LOCK
HAVEN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 140 AND 194...I-99 BETWEEN MILE MARKERS 66
AND 85...I-180 BETWEEN MILE MARKERS 17 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...STATE ROAD
26...STATE ROAD 120.
LAT...LON 4164 7692 4118 7682 4114 7693 4115 7696
4113 7697 4073 7793 4128 7824 4138 7825
4148 7776 4148 7760 4151 7760
FORECASTER: CRLocal storm report, Jul 31, 9:55 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
955 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG ELIZABETHTOWN 40.15N 76.60W
07/31/2012 LANCASTER PA 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER CTP1200351
MACHSpecial weather statement, Jul 31, 9:58 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT TUE JUL 31 2012
PAZ011-012-017>019-026-027-037-041-042-045-046-049-051>053-010230-
CAMERON PA-CLEARFIELD PA-COLUMBIA PA-HUNTINGDON PA-MIFFLIN PA-
MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-
958 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLINTON...LYCOMING...
NORTHEASTERN CLEARFIELD...NORTHEASTERN HUNTINGDON...NORTHEASTERN
MIFFLIN...NORTHERN COLUMBIA...NORTHERN MONTOUR...NORTHERN UNION...
NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN CAMERON...SOUTHEASTERN
TIOGA AND SULLIVAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CAMERON...
CENTRE...CLEARFIELD...CLINTON...COLUMBIA...HUNTINGDON...LYCOMING...
MIFFLIN...MONTOUR...NORTHUMBERLAND...SULLIVAN...TIOGA AND UNION
COUNTIES AT 953 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 118...STATE ROAD 120.
LAT...LON 4131 7631 4121 7632 4114 7628 4114 7625
4109 7625 4104 7695 4058 7787 4121 7847
4124 7835 4123 7824 4127 7824 4164 7688
4160 7685 4155 7624 4153 7621
FORECASTER: CRSpecial weather statement, Jul 31, 11:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 PM EDT TUE JUL 31 2012
PAZ010-017-010445-
CLEARFIELD PA-ELK PA-
1142 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN CLEARFIELD COUNTY
AND SOUTHEASTERN ELK COUNTY THROUGH 1245 AM EDT...
AT 1138 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRANDY CAMP...MOVING
EAST AT 20 MPH.
BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT FORCE...MEDIX RUN AND BENEZETTE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
255.
LAT...LON 4142 7842 4140 7841 4140 7826 4120 7830
4125 7874 4127 7876 4128 7879 4133 7881
4139 7875
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:28 PM EDT | Special Weather Statement | CTP | Cameron, Tioga | 32 min |
| Jul 31, 8:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 34 min |
| Jul 31, 9:05 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 25 min |
| Jul 31, 9:26 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Lycoming | 34 min |
| Jul 31, 9:58 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Lycoming, Sullivan | 32 min |
| Aug 1, 12:24 AM EDT | Special Weather Statement | CTP | Lancaster | 66 min |
| Aug 1, 12:35 AM EDT | Special Weather Statement | CTP | Blair | 55 min |
| Aug 1, 1:16 AM EDT | Flash Flood Warning | CTP | Dauphin, Juniata, Northumberland, Schuylkill, Snyder | 2 hr |
| Aug 1, 3:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 1, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 67 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | CTP | Franklin | 32 min |
| Aug 1, 5:03 PM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Aug 1, 6:32 PM EDT | Special Weather Statement | CTP | Adams | 28 min |
| Aug 1, 7:54 PM EDT | Special Weather Statement | CTP | Lancaster | 21 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.